Alert archive / Florida / Red Flag Warnings in 2025
Red Flag Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 6, 2025, 2:33 AM EST for 10 counties in Florida. It took effect at Mar 6, 2025, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2025, 2:33 AM EST (07:33 UTC)
- In effect from
- Mar 6, 2025, 11:00 AM EST
- Expired
- Mar 6, 2025, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2794 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274 WWUS82 KMLB 060733 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 233 AM EST Thu Mar 6 2025 ...HIGH FIRE DANGER EXPECTED ACROSS EAST CENTRAL FLORIDA TODAY... FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-062300- /O.UPG.KMLB.FW.A.0001.250306T1600Z-250307T0000Z/ /O.NEW.KMLB.FW.W.0001.250306T1600Z-250306T2300Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- 233 AM EST Thu Mar 6 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR FOR LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS FOR ALL OF EAST CENTRAL FLORIDA... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM EST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA... Inland Volusia... Northern Lake... Orange... Seminole... Osceola... Okeechobee... Coastal Volusia... Southern Lake... Coastal Indian River... Coastal Saint Lucie... Coastal Martin... Inland Northern Brevard... Inland Indian River... Inland Saint Lucie... Inland Martin... Mainland Northern Brevard... Northern Brevard Barrier Islands... Inland Southern Brevard... Mainland Southern Brevard... Southern Brevard Barrier Islands. * WIND...West to Northwest 15 to 20 mph with gusts to 25 to 30 mph. * HUMIDITY...Minimum values of 25 to 35 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 6, 12:53 AM EST, 1 hour 40 minutes earlier. Its key messages:
- Issued at 244 PM EST Wed Mar 5 2025
- Fire sensitive conditions are expected Thursday and Friday with fire sensitive to critical conditions forecast. A Fire Weather Watch has been issued for ALL of east central Florida on Thursday.
- Hazardous to Dangerous boating conditions into Thursday across the local waters as a result of strong winds and increasing seas.
Area forecast discussion, Mar 6, 12:53 AM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1253 AM EST Thu Mar 6 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 244 PM EST Wed Mar 5 2025
- Fire sensitive conditions are expected Thursday and Friday with
fire sensitive to critical conditions forecast. A Fire Weather
Watch has been issued for ALL of east central Florida on
Thursday.
- Hazardous to Dangerous boating conditions into Thursday across
the local waters as a result of strong winds and increasing
seas.
&&
.UPDATE...
Issued at 1003 PM EST Wed Mar 5 2025
Today's cold front and associated rain have departed south and
offshore. Breezy to windy conditions will continue behind the
front through parts of the overnight much of Thursday. Some
fluctuations in the pressure gradient will cause wind speeds to
undulate roughly every 6 hours through the night, decreasing as
low as 10 mph between 7pm-12am and 5am-9am, and picking back up to
as high as 20 mph with gusts to 30 mph between 12am-5am, and after
9am, all while veering slightly from the WSW to the WNW. On the
cool side Thursday with morning lows in the M40-M50s, which
combined with the morning breeze will result in wind chill values
in the L-M40s along and north of the I-4 corridor, which the
exception of the Orlando Metro urban area closer to 50. Rural
parts of Brevard, Orange, and Osceola counties could also see wind
chills down to the M40s. Everywhere else, L-M50s. Dry conditions,
which in addition to the winds Friday, will produce critical fire
weather conditions, and a Fire Weather Watch has been issued for
all of East Central Florida from 11am-6pm.
&&
.PREVIOUS DISCUSSION...
Issued at 244 PM EST Wed Mar 5 2025
Current-Tonight...Shower activity with embedded lightning storms
traversing the central FL peninsula this afternoon. This activity
will continue to spread southward during the afternoon - ending
early this evening across Okeechobee County and the Treasure Coast
on a weakening trend. Primary impacts remain occasional to frequent
cloud-to-ground lightning strikes, gusty to damaging winds (up to 60
mph), small hail, and brief downpours. An ISOLD brief tornado threat
will also be in play. There will be relief to the warm/humid
conditions once the precip moves through. As activity diminishes and
clears the Treasure Coast this evening, the cold front will push
down the peninsula with cooler and much drier conditions.
A Wind Advisory remains in effect until 5 PM from Brevard and
Osceola counties northward for windy/gusty conditions. Expect SW
winds 20-25 mph with frequent higher gusts, up to around 40 mph at
times across much of the area. It will also remain breezy/gusty
across Okeechobee and the Treasure Coast. Winds will veer further
W and slowly diminish for just a bit after the precip pushes
through. However, the pressure gradient remains rather tight and
expect W/NW winds this evening and overnight still in upwards of
15-20 mph sustained with frequent higher gusts continuing.
After a warm day in the U70s to M80s cooler temps tonight with mins
in the L-M50s, except M-U40s across portions of north Lake and north
Volusia counties, and any other normally cooler locations across the
interior.
Thu-Sat...Breezy/gusty W/NW flow Thu will continue to advect a dry
airmass across the area. Temperatures fall below normal on Thu with
highs ranging the M60s to L70s. The coldest morning will occur Fri
with much of the area falling into the 40s. Winds become light and
variable through the day Fri as high pressure builds from the west
and the pressure gradient finally relaxes. After a brief cool-
down, temperatures quickly recover into this weekend with maxes in
the L-U70s Fri and U70s-M80s on Sat. Sensitive fire weather
concerns will be the dominant hazard through the the period,
especially on Thu when gusty winds combine with critical RH
values. No mentionable precip Thu/Fri with a slight chance of
showers returning across the far north late Sat night.
Sun-Wed...Modified...Uncertainty exists in the extended forecast.
The next cold front looks to approach the area late Sun or early
next week, but there are model disagreements in timing and
evolution. A deterministic GFS solution pushes a weak area of low
pressure across the lower southeast, dragging a cold front across
the Florida peninsula late Sun. The deterministic ECMWF pushes a
much broader area of low pressure across the northeast Gulf and
across the Florida peninsula Sun, followed by a cold front passage
into Mon. The current forecast calls for increasing rain chances
areawide on Sun with the greatest coverage (50-60%) focused from
Orlando / Cape Canaveral northward. Precip coverage (20-40%)
lingers into Mon/Mon night. However, conditions could trend drier
much quicker if a GFS solution is realized. A large temperature
gradient in place on Sun (clouds/precip) will promote highs in the
U70s across the north and M-U80s across the south. A cool-down is
then forecast into Mon and Tue with highs in the 70s and lows
mostly in the 50s.
&&
.MARINE...
Issued at 244 PM EST Wed Mar 5 2025
Tonight-Thursday...Gale or near-Gale conditions across the central
Florida Atlantic waters behind a strong cold front, pushing south
through the Treasure Coast waters. W-WNW winds 25-30 kts with
gusts 35-40 kts overspread the waters through the night. Gale
Warnings for frequents gusts over 34 kts are in effect for the
Volusia waters and the offshore Brevard waters. Small Craft
Advisories for winds up to 30 kts with occasional gusts to 34 kts
are in effect for the Treasure Coast and nearshore Brevard waters.
Gale conditions are expected to end by around 10am, but Advisory
conditions will continue into the day Friday, and extensions of
the SCA will likely be needed. Offshore winds temper seas near the
coast, ranging 3-7 ft 0-20 nm miles from shore, but building up as
high as 12 ft in the Gulf Stream by early Friday morning. Dry
conditions.
Fri-Sun...Variable winds less than 10 kts on Fri. Offshore winds
then increase to 10-15 kts on Sat, further increasing to 15-20 kts
offshore Sun. Seas 4-6 ft over the Gulf Stream Fri subside to become
2-3 ft area wide by Sat into Sun. Dry Fri and Sat with precip
chances returning Sun with the approach of the next low pressure
system.
&&
.AVIATION...
(06Z TAFs)
Issued at 1250 AM EST Thu Mar 6 2025
VFR conds forecast through the TAF period though ocnl CIGs btwn
035-050 AGL will affect terminals through 12Z. The primary concern
will be strong and gusty W/NW winds at 15-25kts which will
produce a noticeable crosswind at MCO, likely affecting AAR
somewhat. Pressure gradient weakens markedly by 00Z as high
pressure builds east from the Gulf so gusts will cease and
sustained WNW winds will decrease below 10 knots by 03Z.
&&
.FIRE WEATHER...
Issued at 244 PM EST Wed Mar 5 2025
Thu-Fri...A post-frontal dry airmass will promote sensitive fire
weather concerns. West-northwest winds between 15-20 mph with
frequent higher gusts combined with critical RH values ranging the
M20s to L30s will produce near Red Flag conditions on Thu. A Fire
Weather Watch has been issued for this from 11am-7pm Thu.
Critical RHs in the M20s to M30s will continue to promote fire
sensitivities on Fri, especially west of I-95. Winds become light
and variable Fri.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 44 73 50 / 0 0 0 0
MCO 69 45 75 51 / 0 0 0 0
MLB 70 46 74 52 / 0 0 0 0
VRB 72 44 75 52 / 0 0 0 0
LEE 68 44 75 50 / 0 0 0 0
SFB 69 44 75 51 / 0 0 0 0
ORL 69 46 75 53 / 0 0 0 0
FPR 72 44 76 51 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from 11 AM this morning to 6 PM EST this
evening for FLZ041-044>046-053-058-141-144-154-159-164-247-
254-259-264-347-447-547-647-747.
AM...Gale Warning until 10 AM EST this morning for AMZ550-570-572.
Small Craft Advisory until 10 AM EST this morning for AMZ552-555-
575.
&&
UPDATE...Haley
AVIATION...KellyHazardous weather outlook, Mar 5, 10:29 PM EST, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1029 PM EST Wed Mar 5 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-061530- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1029 PM EST Wed Mar 5 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Tonight. .HIGH WIND IMPACT... Westerly winds are expected to periodically increase to 15 to 20 mph with gusts as high as 30 mph through the night. .RIP CURRENT AND SURF IMPACT... A high risk of life-threatening rip currents exists at all central Florida Atlantic beaches. Entering the water is highly discouraged. .WIND AND SEA IMPACT... Hazardous to dangerous boating conditions continue tonight behind today's cold front. A Gale Warning is in effect for the Volusia and offshore Brevard waters for winds up to 30 knots and frequent gusts over 40 knots. Small Craft Advisories are in effect for the remaining marine legs through Jupiter Inlet for winds to 25 knots and occasional gusts to 34 knots. Seas building 5 to 7 feet within 20 nautical miles of shore, and up to 12 feet in the Gulf Stream. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. At least a Moderate risk of dangerous rip currents is forecast through late week. Boating conditions will remain hazardous Thursday, then slowly improve going into Friday. West-northwest winds between 10 to 20 mph and dry conditions will lead to critical fire weather conditions Thursday. Winds diminish into Friday, although dry conditions persist. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Haley/Sedlock/Law
In the hours before
Special weather statement, Mar 6, 1:10 AM EST, 1 hour 23 minutes before
Special Weather Statement National Weather Service Melbourne FL 110 AM EST Thu Mar 6 2025 FLZ041-044>046-053-141-144-154-247-254-347-447-547-647-747-061000- Inland Volusia-Northern Lake-Orange-Seminole-Osceola- Coastal Volusia-Southern Lake-Coastal Indian River- Inland Northern Brevard-Inland Indian River- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- 110 AM EST Thu Mar 6 2025 ...Gusty Winds Early This Morning... An approaching cold front is causing briefly gusty winds from 30 to 40 mph early this morning. The strongest gusts are forecast to decrease somewhat toward daybreak. Travelers in high-profile vehicles on north-south oriented highways such as I-95, US-1, and US-27 should use caution. Additionally, consider bringing in loose objects such as trash cans. Heil
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 1:22 AM EST | Small Craft Advisory | MLB | 26 hr |
Nearby
Red Flag Warnings in Florida, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.